Medicine

Xanax overdose can “kill” you in hours, scientists say

Xanax comes under the brand name Alprazolam and is used to treat anxiety and panic disorders. The drug can work effectively in controlling the symptoms of the condition.

It is classified as Benzodiazepine. It boosts brain activity and subsequently relaxes the person by triggering the production of Gamma-Aminobutyric Acid (GABA).
Like with the case with any other Alprazolam, Xanax should not be taken without a prescription.

People, nowadays, tend to abuse this drug to induce a soothing feeling in the body. It also helps to put the person to sleep thereby, helping fight insomnia.

One common question asked is whether anyone can overdose on Xanax? Studies have said YES

Is it possible to overdose on Xanax?

Xanax is a dangerous drug and the overdose can be fatal. Particularly if you take the medicine along with other drugs or substances. In extreme circumstances, if you take Xanax with alcohol, then that can practically kill you!

In another case scenario, most fatal cases of overdose also happen when the drug is combined with opioid medication. Prescription of Opioids are common to get control over pain relief symptoms. Therefore to induce both mind and physical relaxation, the combination of both these drugs are very common.

There is typically a prescribed dosage that a person is advised to take. The right doctor will tend to not exceed that amount considering the associated side effects.

Normally, a Xanax prescription will be somewhere about 0.25 to 0.5 mg divided further into three dosages per day. Depending on the severity of your condition, your doctor may need to increase the amount in the future.

The lethal dosage or the amount that can possibly kill you varies differently from person to person. There is no fixed amount to overdose yet anything above the required intake can potentially be consequential.

The side effects of the overdose depend upon your age, weight and body’s metabolic rate. Older people are more likely to face the consequences if they exceed the normal dosage. Therefore, in most circumstances, the prescribed amount of Xanax for them would always be lower than 0.25mg.

The symptoms of Xanax overdose

As mentioned before, how the body reacts to an excessive amount of Xanax will really depend upon a number of factors.  Needless to say, if you combined the drug with alcohol or opioid then the consequences could be severe.

There are some mild symptoms that medical scientists have been able to highlight. They may be as follows.

  • Rapid heartbeat
  • Confusion and disturbed cognition
  • Disrupted muscle movements
  • Nervousness and anxiety

On the other hand, the serious symptoms of Xanax overdose should not be sidelined. They can be fatal at times, therefore, a medical emergency should be sought as quickly as possible. Following are some of the serious symptoms.

  • Seizures
  • Hallucination
  • Chest pain combined with a rapid heartbeat
  • Coma

If you happen to exhibit any of the above symptoms, then you should contact medical help urgently.

People will commonly tend to overdose on Xanax when they feel that the required dose is not doing them any good. In order to push for better results, they will try to increase the amount of drug without consultation with the doctor.  Medical supervision is important before taking Xanax or any other Alprazolam.

 

 

Samuel Mayer

Samuel has been part of Top Health Journal for quite a while now. He has immense interest in medicine and thoroughly enjoys writing about this theme. His philosophy is: write simple and short, always assuming your reader to be a layman who knows nothing about the topic. Twitter- @SamuelM54534849

Leave a Reply

Your email address will not be published. Required fields are marked *

Close

Adblock Detected

Please consider supporting us by disabling your ad blocker
0 Shares
Share
Tweet
Pin